My grandson (16 yrs) was taken off Imuran after two years and has been with a fever for several days now... are these related?
13 Jul 2010
Hi, there must be a connection between his inmune system and the fever he has developed.
CONTACT HIS DOCTOR ASAP
Brand Names: Azasan, Imuran
Generic Name: azathioprine
Immune system disorders
Uncommon: hypersensitivity reactions
Several different clinical syndromes, which appear to be idiosyncratic manifestations of hypersensitivity, have been described occasionally following administration of IMURAN. Clinical features include general malaise, dizziness, nausea, vomiting, diarrhoea, FEVER, rigors, exanthema, rash, vasculitis, myalgia, arthralgia, hypotension, renal dysfunction, hepatic dysfunction and cholestasis
WARNING: Long-term use of azathioprine may increase your risk of developing certain types of cancer (e.g., skin cancer, lymphoma). You must be closely monitored by your doctor during treatment and regularly afterwards if your doctor stops treatment with this medication. Azathioprine may also cause serious (rarely fatal) blood disorders (decreased bone marrow function leading to anemia, low number of white blood cells and platelets). It can lower your body's ability to fight an infection. The risk of these side effects is higher in patients receiving this medication to prevent kidney transplant rejection than in patients treated for rheumatoid arthritis. To reduce the risk of side effects, use this medication at the lowest effective dose. Keep all medical and laboratory appointments.
MY VERY BEST WISHES AND HOPE NOTHING IS SERIOUS AND IT CAN BE RESOLVED ... from a caring individual
- Imuran Information for Consumers
- Imuran Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imuran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
When I eat I can't taste anything, sweet, salty etc? Is this normal? Sometimes it's hard to swallow because the lack of saliva in my mouth.
4 answers • 17 Oct 2009
Hi, I am due to start taking imuran, but feel a bit nervous about it, as I have been looking on the?
internet and reading all sorts of horror stories about the side effects of it, like a woman who went bald and the risk of tumours and rashes, what do ...
1 answer • 10 Jan 2010
I found out last week that i'm pregnant i've had a fever peaking at 100.3 but the fever goes up and down alllll day and alllll night ... ...
1 answer • 9 May 2011
1 answer • 24 Oct 2011
I have been on Imuran for over a year now. I have currently been experiencing pains in the lower abdomen, just like period pains and not due for ...
1 answer • 29 May 2012